IEEE Transactions on Automatic Control

Issue 7 • July 1983

Filter Results

Displaying Results 1 - 12 of 12
  • [Front cover and table of contents]

    Publication Year: 1983, Page(s): 0
    Request permission for commercial reuse | |PDF file iconPDF (157 KB)
    Freely Available from IEEE
  • Stability of a matrix polynomial in continuous systems

    Publication Year: 1983, Page(s):799 - 801
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (324 KB)

    Two sufficient conditions under which the roots of the determinant of a given (m times m) matrix polynomial ofnth order lie in the open left-half plane have been obtained. The first condition is given in terms of the positive definiteness of an (mn times mn) symmetric matrix, while the second condition is given in terms of the positive definiteness of an (m ti... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • [Back cover]

    Publication Year: 1983, Page(s): 0
    Request permission for commercial reuse | |PDF file iconPDF (135 KB)
    Freely Available from IEEE
  • On bootstrap estimation of system parameters and states

    Publication Year: 1983, Page(s):805 - 806
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (240 KB)

    It is shown that the bootstrap estimation of system parameters and states of a linear system may lead to biased parameters and misleading state estimates in a stochastic environment. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Asymptotic expansions and Lie algebras for some nonlinear filtering problems

    Publication Year: 1983, Page(s):787 - 797
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (976 KB)

    State estimation problems for systems involving small parameters are treated by both analytical and Lie algebraic approximation techniques. An asymptotic expansion for the unnormalized conditional density corresponding to the case of observations of a Gauss-Markov process through a (weak) polynomial nonlinearity is computed and a convergence result is derived. The expansion is related to certain a... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Estimation and identification of two-dimensional images

    Publication Year: 1983, Page(s):745 - 756
    Cited by:  Papers (63)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (1512 KB)

    Estimation of image pixel density can be performed using a reduced update Kalman filter provided that a mathematical model for the image generating process is available. To this effect various algorithms suitable for identifying the parameters of autoregressive image models are discussed and evaluated in terms of the mean-squared error between the true and filtered images. Algorithms considered in... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Cubic spline approximation techniques for parameter estimation in distributed systems

    Publication Year: 1983, Page(s):773 - 786
    Cited by:  Papers (44)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (1352 KB)

    Approximation schemes employing cubic splines in the context of a linear semigroup framework are developed for both parabolic and and hyperbolic second-order partial differential equation parameter estimation problems. Convergence results are established for problems with linear and nonlinear systems, and a summary of numerical experiments with the techniques proposed is given. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Sample function properties of a class of smoothed estimates

    Publication Year: 1983, Page(s):803 - 805
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (296 KB)

    The structural properties of sample functions of the solution to the fixed-interval continuous/discrete smoothing problem are examined. It is shown that every sample function has a functional form determined by the poles of the signal model, and a degree of smoothness determined by the relative order of the model. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Filtering for linear systems involving time delays in the noise process

    Publication Year: 1983, Page(s):801 - 803
    Cited by:  Papers (7)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (336 KB)

    The filtered estimate of a linear system with delays in the noise satisfies a stochastic functional differential equation. The optimal filter is characterized by two gains which are the unique solution of two coupled Riccati-type differential equations. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Optimal instrumental variable estimation and approximate implementations

    Publication Year: 1983, Page(s):757 - 772
    Cited by:  Papers (56)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (1440 KB)

    The accuracy properties of instrumental variables (IV) methods are investigated. Extensions such as prefiltering of data and use of additional instruments are included in the analysis. The parameter estimates are shown to be asymptotically Gaussian distributed. An explicit expression is given for the covariance matrix of their distribution. The covariance matrix is then taken as a (multivariable) ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Optimal experiment design for identification of linear distributed-parameter systems: Frequency domain approach

    Publication Year: 1983, Page(s):806 - 808
    Cited by:  Papers (31)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (296 KB)

    In this paper optimality conditions for experiment design are derived. The experiment is planned for identification of linear time invariant distributed-parameter systems. The determinant of the averaged information matrix is expressed in the terms of input spectral density matrix and spatial density of measurements, and then used as a measure of estimation accuracy. Presented results are applied ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the rate of convergence of the quasi-linearization method

    Publication Year: 1983, Page(s):798 - 799
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (192 KB)

    It is well known that the method of quasi-linearization is quadratically convergent for nonlinear two-point boundary value and system identification problems. In order to avoid the storage of successive approximations, it is sometimes convenient to integrate the original differential equations instead of storing the solution of the linearized equations. This reduces the rate of convergence, but it... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame